Advertisement

 

doctorslounge.com

 
Powered by
Careerbuilder

 

                    Home  |  Forums  |  Humor  |  Advertising  |  Contact
   Ask a Doctor

   News via RSS

   Newsletter

   Home

   News

   Conferences

   CME

   Forum Archives

   Diseases

   Symptoms

   Labs

   Procedures

   Drugs

   Links

advertisement.gif (61x7 -- 0 bytes)

   Specialties

   Cardiology

   Dermatology

   Endocrinology

   Fertility

   Gastroenterology

   Gynecology

   Hematology

   Infections

   Nephrology

   Neurology

   Oncology

   Orthopedics

   Pediatrics

   Pharmacy

   Primary Care

   Psychiatry

   Pulmonology

   Rheumatology

   Surgery

   Urology

   Other Sections

   Membership

   Research Tools

   Medical Tutorials

   Medical Software

     
 
 

 Headlines:

 
 
 

The Doctors Lounge - Primary Care Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Primary Care Answers List

Forum Name: Eye diseases (Ophthalmology)

Question: Raised eye pressure-loss of vision


dooper - Fri Feb 09, 2007 6:14 pm

A friend of mine is male, aged early 60's. He is generally fit and very active. Many years ago he had a motorbike accident and as far as I can gather, he injured his eye and had to have a false lens inserted? Anyway he has been fine since then excpet that in recent years he noticed a gradual decline in his quality of vision in this eye. Further investigation reveals that he has raised intra ocular pressure. His physician has been prescribing eye drops for some time now but the problem continues and he describes what seems to be a gradual loss of vison, like a shdaow, which is closing in from the periphery of his vision. I have urged him to seek a second opinion as I feel that he is worsening and yet perhaps nothing will be done until it is too late to save whatever sight he has left..any feedback appreciated.
Dr. Yasser Mokhtar - Fri Mar 16, 2007 10:05 pm

Dear dooper,

I think you are right. If your friend is getting worse even though he is taking his eye drops on regular basis, I think he needs to ask his doctor to change his medications, or seek a second opinion. Loss of vision from glaucoma (increased intracranial pressure) in most cases, should be preventable.

I am not an ophthalmologist but I think that there are types of glaucoma that are treated with surgery.

I think you should urge your friend to talk to his doctor about other options or seek a second opinion.

Thank you very much for using our website http://doctorslounge. com and I hope that this information helped.

Yasser Mokhtar, M. D.

Check a doctor's response to similar questions

send to a friend

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a doctor or a nurse?

Do you want to join the Doctors Lounge online medical community?

Participate in editorial activities (publish, peer review, edit) and give a helping hand to the largest online community of patients.

Click on the link below to see the requirements:

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright 2001-2007 The Doctors Lounge. All rights reserved.